MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC ILS 33MM, CURVED; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC ILS 33MM, CURVED; STAPLE, IMPLANTABLE
Model Number CDH33A
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Event or Problem Description
The anvil and spike pushed through the proximal transection site posterior to the staple line.After several attempts the anvil spike would not disengage from the anvil utilizing various techniques.A new stapler was obtained and placed.The anvil placed without the spike using a purse string to close around the enterotomy.The endoscopic endonasal approach (eea) was placed via the rectum and the distal spike deployed.The two ends were connected, the stapler closed, and the stapler fired.Inspection of the anastomotic donuts showed an intact distal donut, but the proximal donut was not intact.Leak test was positive, and the defect found anteriorly.

Brand Name
ILS 33MM, CURVED
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC
475 calle c
guaynabo PR 00969
MDR Report Key21228908
Report Number21228908
Device Sequence Number8325549
Product Code GDW
UDI-Device Identifier10705036003472
UDI-Public(01)10705036003472(17)251031(10)U40R34
Combination Product (Y/N)N
Initial Reporter StateVA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2025
Report Date (Section F) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCDH33A
Device Catalogue NumberCDH33A
Device Lot NumberU40R34
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer01/24/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/24/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale
Patient Weight73 KG
Date Report Sent to FDA01/09/2025